Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 349, NWS Fort Worth, TX

July 8, 2007Johnson County, Somervell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 8, 2007, 3:16 PM CDT for Johnson County, Somervell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2007, 3:16 PM CDT (20:16 UTC)
Expired
Jul 8, 2007, 6:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Johnson County, TX, Somervell County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 39 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1405 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:49 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 8, 2:49 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
249 PM CDT SUN JUL 8 2007

.DISCUSSION...
SCATTERED SHRA/TSRA CONTINUING FROM COMANCHE...TO CLEBURNE AND
DFW...TO GAINESVILLE AND SULPHUR SPRINGS. STORMS THUS FAR HAVE
PRODUCED LOCALLY HEAVY RAIN AND WIND GUSTS 30-35 MPH. EXPECT
ACTIVITY TO CONTINUE INTO THE AFTERNOON/EVENING HOURS BEFORE
STARTING TO DIMINISH.

UPPER LOW OVER SW OKLAHOMA STARTING TO SWING MORE ESE. THIS
FEATURE WILL STEADILY ROTATE ACROSS NORTHERN PORTIONS OF THE AREA
THROUGH MONDAY. LIFT FROM UPPER SYSTEM AND DIURNAL HEATING WILL
CONTINUE SCATTERED SHOWERS/STORMS INTO THE EVENING. WILL GO WITH
CHANCE POPS OVER EASTERN/NORTHEASTERN ZONES...WHICH SHOULD SEE
BEST FORCING FROM UPPER SYSTEM. WILL LEAVE SLIGHT CHANCE OVER ALL
BUT NORTHWEST ZONES GIVEN MOIST/MODERATELY UNSTABLE ATMOSPHERE.
WITH PROXIMITY OF UPPER LOW...WILL KEEP POPS GOING LATER INTO THE
EVENING HOURS. WILL LIKELY SEE ANOTHER ROUND OF AFTERNOON/EVENING
CONVECTION... MAINLY OVER EASTERN ZONES...ON MONDAY.

GUIDANCE SUGGESTS AN MCS MAY DEVELOP MONDAY AFTERNOON OVER CENTRAL HIGH
PLAINS. MCS SHOULD MOVE SE IN NWLY FLOW ON EAST SIDE OF SOUTHWEST
U.S. UPPER RIDGE. NAM HOLDS BULK OF PRECIP IN OKLAHOMA...WHILE GFS
PUSHES MCS DOWN INTO WESTERN NORTH TX. WILL LEAN A BIT TOWARD GFS
AND INCLUDE CHANCE POPS INTO OUR NORTHERN ZONES TUESDAY NIGHT INTO
WEDNESDAY.

SURFACE FRONT PUSHES TO NEAR THE RED RIVER WEDNESDAY...AND SLOWLY
SAGS INTO AREA THROUGH FRIDAY. THIS ALONG WITH SOUTHERN EDGE OF
NORTHWESTERLY FLOW BRUSHING AREA WILL CONTINUE CHANCE POPS FOR
MAINLY NORTHERN AND NORTHEASTERN ZONES WEDNESDAY THROUGH FRIDAY. GFS
BRINGS ANOTHER MCS INTO NORTH TEXAS SATURDAY AFTERNOON/EVENING.
WHILE CONFIDENCE IN SUCH FEATURES IS OBVIOUSLY LOW THIS FAR OUT...
PERSISTENCE OF OVERALL NORTHWEST FLOW PATTERN SUGGESTS SLIGHT CHANCE
TO CHANCE POPS ARE WARRANTED INTO THE WEEKEND.

MAV/MET TEMPERATURE GUIDANCE IN GOOD AGREEMENT THROUGH EARLY WEEK.
WILL GENERALLY FOLLOW TREND OF MEX TEMPERATURE GUIDANCE...SLOW
GRADUAL INCREASE OF TEMPS OVER NEXT WEEKEND AS SOUTHWEST U.S. UPPER
RIDGE STARTS TO SPREAD EAST TOWARDS TEXAS.
..06..

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  94  75  93  76 /  20  20  10  30  10
WACO, TX              74  93  75  92  75 /  20  20  10  20  10
PARIS, TX             71  93  72  92  73 /  30  30  30  30  20
DENTON, TX            72  94  75  93  74 /  20  20  30  30  10
MCKINNEY, TX          72  93  74  92  74 /  20  20  30  30  10
DALLAS, TX            76  93  75  92  76 /  20  20  10  30  10
TERRELL, TX           72  93  75  92  74 /  30  20  10  30  10
CORSICANA, TX         73  92  75  92  74 /  20  20  20  20  10
TEMPLE, TX            73  93  74  92  74 /  20  20  10  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/06
Hazardous weather outlook, Jul 8, 7:49 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
749 AM CDT SUN JUL 8 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
749 AM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING...GENERALLY SOUTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE REMAINDER OF THE
WEEK. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON
TUESDAY AND THEN AGAIN NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE NECESSARY FOR ISOLATED
AFTERNOON AND EVENING STORMS.

In the hours before

Special weather statement, Jul 8, 1:44 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 PM CDT SUN JUL 8 2007

TXZ118-081915-
TARRANT TX-
144 PM CDT SUN JUL 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN TARRANT COUNTY

AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF EVERMAN...MOVING NORTHEAST AT 15
MPH.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM.

LAT...LON 3257 9747 3255 9713 3276 9705 3277 9742

DUNN
Special weather statement, Jul 8, 1:48 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
148 PM CDT SUN JUL 8 2007

TXZ107-081915-
HOPKINS TX-
148 PM CDT SUN JUL 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HOPKINS COUNTY

AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SULPHUR SPRINGS...MOVING
NORTHEAST AT 10 MPH.

WIND GUSTS TO 35 MPH AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM.

LAT...LON 3300 9574 3301 9538 3325 9536 3322 9572

DUNN
Special weather statement, Jul 8, 2:51 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT SUN JUL 8 2007

TXZ095-082015-
LAMAR TX-
251 PM CDT SUN JUL 8 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN LAMAR COUNTY

AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF PARIS...MOVING NORTH AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.

WIND GUSTS TO 50 MPH AND VERY HEAVY RAINFALL ARE LIKELY WITH THIS
STORM.

LAT...LON 3384 9555 3350 9557 3339 9531 3386 9532

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:44 PM CDTSpecial Weather StatementFWDTarrant31 min
Jul 8, 1:48 PM CDTSpecial Weather StatementFWDHopkins27 min
Jul 8, 2:51 PM CDTSpecial Weather StatementFWDLamar24 min
Jul 8, 3:21 PM CDTSevere Thunderstorm WarningFWDJohnson39 min
Jul 8, 3:26 PM CDTSpecial Weather StatementFWDCollin34 min
Jul 8, 3:58 PM CDTSpecial Weather StatementFWDSomervell32 min
Jul 8, 4:10 PM CDTSevere Thunderstorm WarningFWDDenton50 min
Jul 8, 4:16 PM CDTSevere Thunderstorm WarningFWDCollin44 min
Jul 8, 4:31 PM CDTSpecial Weather StatementFWDGrayson29 min
Jul 8, 4:49 PM CDTFlash Flood WarningFWDErath, Hamilton3 hr
Jul 8, 4:54 PM CDTSevere Thunderstorm WarningFWDCooke51 min
Jul 8, 5:00 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 8, 5:21 PM CDTSevere Thunderstorm WarningFWDErath, Hamilton54 min
Jul 8, 5:38 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 8, 6:16 PM CDTFlash Flood WarningFWDComanche3 hr
Jul 8, 6:46 PM CDTSpecial Weather StatementFWDHamilton29 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.